J. Phys. II France
Volume 4, Numéro 7, July 1994
Page(s) 1083 - 1088
DOI: 10.1051/jp2:1994186
J. Phys. II France 4 (1994) 1083-1088

Anomalous scaling of velocity structure functions in turbulence: a new approach

G. Ruiz Chavarría

Laboratoire de Physique CNRS URA 1325, Ecole Normale Supérieure de Lyon, 46 Allée d'Italie, 69364 Lyon, France

(Received 13 April 1994, accepted in final form 24 May 1994)

In this letter we report experimental evidence about the possibility to derive the n-order structure function (in fully developed turbulence) in terms of locally averaged dissipation rate $\varepsilon\rm _r$, and the third order structure function. The results presented here are a generalization of the 1962 Oboukhov hypothesis about the scaling in the inertial range. The results are in accordance with the Extended Self Similarity (ESS), a concept recently introduced in the literature. In fact we reproduce the n-order structure function not only in the region where ESS is valid but in a much broader range.

© Les Editions de Physique 1994